Chemotherapy Induced Melanonychia: A Case Report

Main Article Content

Foluke Atinuke Fasola
Oladapo Wale Aworanti

Abstract

Melanonychia during chemotherapy has been reported in many patients following several doses of certain cytotoxic drugs. Though a mild complication, it may cause anxiety for the patient. We report a patient who developed melanonychia after first dose of cyclophosphamide and vincristine. The patient developed transverse black pigmentation of the nail fingers which started proximally and spread distally to involve all fingernails sparing the toenails. The development of melanonychia associated with chemotherapy is not dose or duration of chemotherapy dependent. However, it should be distinguished from serious causes that may require biopsy and medical intervention.

Keywords:
Melanonychia, chemotherapy, fingernail, cyclophosphamide

Article Details

How to Cite
Fasola, F., & Aworanti, O. (2016). Chemotherapy Induced Melanonychia: A Case Report. International Journal of Medical and Pharmaceutical Case Reports, 7(5), 1-5. https://doi.org/10.9734/IJMPCR/2016/28257
Section
Case Report